MAUDE Adverse Event Report: STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48558528
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Status and location of the device is unknown.
 
Event or Problem Description
It was reported that two oasys polyaxial screw heads fractured intra-operatively.This record represents the second screw.
 
Additional Manufacturer Narrative
Updated sections b.1., b.2., b.5., and h.1.To reflect serious injury.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed and no relevant manufacturing issues or similar complaints were identified.The corresponding ifu was reviewed and the following was identified: the choice of proper shape, size, and design of the implant for each patient is crucial to the success of the surgery.The surgeon is responsible for the choice, which depends on each patient.Patients overweight will be responsible for additional stresses and strains on the device, and may cause metal fatigue and/ or lead to deformation or failure of the implants.The size and shape of the bone structures determine size, shape and type of the implants.Once implanted, the implants are subjected to stresses and strains.These repeated stresses on the implants must be taken into consideration by surgeon at the time of the choice of the implant, during implantation as well as in post-operative follow-up period.Indeed, the stresses and strains on the implants may cause metal fatigue or fracture or deformation of the implants, before the bone graft has become completely consolidated.This may result in further side effects or necessitate the early removal of the osteosynthesis device.Improper selection, placement, positioning and fixation of these devices may result in unusual stress conditions reducing the service life of the implant.Correspondence with physician states that patient had sclerotic bone, which would indicate that the patient had increased bone density.It is possible that excessive torsional/compressive force was placed on the tulip during insertion due to patients sclerotic bone, which could have caused the tulip to disengage.However, as the two implants were not returned for investigation, this root cause cannot be established conclusively.
 
Event or Problem Description
It was reported that two oasys polyaxial screw heads fractured intra-operatively.The surgery resulted in 60 minute surgical delay.This record represents the second screw.

Brand Name
OASYS POLYAXIAL SCREW NON BIASED DIA 4.5 X 28
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9545306
Report Number0009617544-2020-00002
Device Sequence Number19416876
Product Code NKG
UDI-Device Identifier04546540596444
UDI-Public04546540596444
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48558528
Device Catalogue Number48558528
Device Lot Number185131
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age63 YR